A new study has refuted the earlier claims that testosterone therapy poses threat to your heart. According to the scientists, testosterone therapy does not increase heart attack risk in older people.
Notably, the latest findings contradict previous studies that batted for association between cardiac attacks and the therapy.
The contradictory findings comes just two weeks after the US Food and Drug Administration (FDA) asked testosterone products manufacturers to include a warning label about the general risk of blood clots related to polycythemia.
Polycythemia is a rare health condition in which the red blood cell (RBC) level increases abnormally due to the testosterone treatment.
According to the FDA, it was probing the role of FDA-approved testosterone products in increasing the risk of stroke, heart attack and death in men
“We have been monitoring this risk and decided to reassess this safety issue based on the recent publication of two separate studies that each suggested an increased risk of cardiovascular events among groups of men prescribed testosterone therapy,” FDA said.
The study was conducted by the researchers at the University of Texas Medical Branch at Galveston. They examined 25,420 Medicare beneficiaries of the age group 66 and above. The researchers were treated with testosterone for up to eight years.
During the study, the research team found that testosterone therapy did not raise hearttack risk.
Jacques Baillargeon, lead author of the study, “Our investigation was motivated by a growing concern, in the U.S. and internationally, that testosterone therapy increases men’s risk for cardiovascular disease, specifically heart attack and stroke.”
He further said, “This concern has increased in the last few years based on the results of a clinical trial and two observational studies. It is important to note, however, that there is a large body of evidence that is consistent with our finding of no increased risk of heart attack associated with testosterone use.”
The symptoms of testosterone problems commonly includes loss of libido, depression, fatigue and reduced muscle mass.
The study was published in the Annals of Pharmacotherapy in its July 2 issue.